Alert archive / Nevada / Wind Advisories in 2009

Wind Advisory 25, NWS Las Vegas, NV

April 27, 2009Clark County, Esmeralda County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at Apr 27, 2009, 3:28 PM PDT for Clark County, Esmeralda County, Nye County, Nevada. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2009, 3:28 PM PDT (22:28 UTC)
Expired
Apr 27, 2009, 8:00 PM PDT
In force
5 hr
Issued by
NWS Las Vegas, NV

Counties Clark County, NV, Esmeralda County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 226 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2009-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2009-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3178 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 272228
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
328 PM PDT MON APR 27 2009

NVZ014-017-280300-
/O.NEW.KVEF.WI.Y.0025.090427T2228Z-090428T0300Z/
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...
DYER...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY
328 PM PDT MON APR 27 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR ESMERALDA AND CENTRAL AND SOUTHERN NYE COUNTY...WHICH
IS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

AN AREA OF LOW PRESSURE APPROACHING THE REGION FROM THE NORTH HAS
INCREASED WINDS IN ESMERALDA AND NYE COUNTIES THIS AFTERNOON. A
SPOTTER IN DYER NEVADA REPORTED WIND GUSTS APPROACHING 50 MPH AND
SURFACE WIND INSTRUMENTS WITHIN THE NEVADA TEST SITE WERE
MEASURING GUSTS IN EXCESS OF 40 MPH. WINDS ARE EXPECTED TO
DIMINISH BELOW ADVISORY CRITERIA THIS EVENING BUT WILL REMAIN
GUSTY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS75 KVEF 280258
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
758 PM PDT MON APR 27 2009

NVZ014-017-280400-
/O.EXP.KVEF.WI.Y.0025.000000T0000Z-090428T0300Z/
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...
DYER...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY
758 PM PDT MON APR 27 2009

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
ESMERALDA COUNTY AND CENTRAL AND SOUTHERN NYE COUNTY. WIND SENSORS
WITHIN THE ADVISORY AREA SHOWED WIND GUSTS HAD GENERALLY DECREASED
BELOW 35 MPH AND WINDS WILL CONTINUE TO ABATE OVERNIGHT.

$$

JA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 27, 3:10 PM PDT, 18 minutes earlier.

Area forecast discussion, Apr 27, 3:10 PM PDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
310 PM PDT MON APR 27 2009

.SYNOPSIS...AN AREA OF LOW PRESSURE WILL REMAIN NORTH OF THE AREA
THROUGH THURSDAY WITH DRY...LOCALLY BREEZY TO WINDY CONDITIONS
EXPECTED ACROSS THE REGION. NEAR NORMAL TEMPERATURES ON TUESDAY WILL
BE FOLLOWED BY SLIGHT WARMING INTO THE MIDDLE OF THE WEEK.
&&

.SHORT TERM...SOUTHERLY WINDS ARE INCREASING ACROSS THE REGION THIS
AFTERNOON AS SHORTWAVE ENERGY APPROACHES FROM THE NORTH. WIND GUSTS
ARE GENERALLY IN THE 25-35 MPH RANGE WITH LOCALLY STRONGER GUSTS
ESSENTIALLY CONFINED TO THE FAVORED AREA OF CENTRAL NYE COUNTY. A
FAIRLY THICK VEIL OF CIRRUS HAS MOVED OVER THE CENTRAL AND SOUTHERN
CWA TODAY LEAVING THESE AREAS MORE PARTLY SUNNY THAN MOSTLY SUNNY.
THE SHORTWAVE IS FORECAST TO MOVE ACROSS NORTHERN CALIFORNIA/NEVADA
TONIGHT AND WILL BE WELL EAST OF THE AREA TUESDAY. 12Z/18Z MODELS
WERE NOT AS AGGRESSIVE WITH WIND SPEEDS ON TUESDAY WITH 10-20 MPH
SPEEDS LIKELY TO COVER MOST AREAS. HOWEVER... STRONGER GUSTS ARE
POSSIBLE IN MAINLY THE EASTERN ZONES WHICH COULD AFFECT FIRE
CONDITIONS. SEE THE FIRE WEATHER DISCUSSION BELOW FOR FURTHER
DETAILS. OTHERWISE...DRY WESTERLY FLOW CONTINUES THROUGH THURSDAY AS
THE UPPER LOW MOVES EAST FROM THE PACIFIC NORTHWEST THROUGH THE
NORTHERN GREAT BASIN. NO PRECIPITATION IS EXPECTED IN THE SHORT TERM
AND TEMPERATURES WILL RUN NEAR OR SLIGHTLY ABOVE NORMAL.

.LONG TERM...GOOD MODEL AGREEMENT AND HENCE LITTLE FORECAST CHANGE
THIS AFTERNOON. EXTENDED STARTS FRIDAY WITH A SHORT WAVE RIDGE OVER
THE AREA THAT WILL BE PUSHED EAST BY A SHORTWAVE THROUGH LATE FRIDAY
AND EARLY SATURDAY. THERE IS USUALLY LITTLE MOISTURE ASSOCIATED WITH
THESE QUICK MOVERS. HOWEVER...DID INCREASE POPS FOR OUR NORTHERN
ZONES IN THE THE HIGHER ELEVATIONS SINCE PATTERN CONFIDENCE IS
HIGHER. AFTER SATURDAYS SYSTEM WEAKEN ZONAL FLOW SETS UP TO BE
REPLACED BY NORTHWEST FLOW AS RIDGE BUILDS IN FROM OFF SHORE. &&

.AVIATION...FOR MCCARRAN...SOUTH SOUTHWEST WINDS WILL CONTINUE
THROUGH TONIGHT AND INTO TUESDAY. THE GUSTINESS WILL SUBSIDE AROUND
04Z...BUT CONFIDENCE IN THIS TIMING IS LOW. WINDS WILL INCREASE AND
BECOME GUSTY AGAIN TUESDAY EARLY AFTERNOON AND CONTINUE FROM THE
SOUTHWEST. THE HIGH CIRRUS CEILINGS WILL CLEAT OUT TONIGHT AND
TUESDAY WILL BE ESSENTIALLY CLEAR.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...CIRRUS CEILINGS OVER SOUTHERN NEVADA AND CALIFORNIA AND
WESTERN ARIZONA WILL GIVE WAY TO MOSTLY CLEAR SKIES LATER TONIGHT.
GUSTY SOUTHWEST WINDS THIS AFTERNOON WILL SUBSIDE A FEW HOURS AFTER
SUNSET AND THEN PICK UP AGAIN THURSDAY AFTERNOON.
&&

.FIRE WEATHER...THE FIRE WEATHER WATCH WILL BE CONTINUED FOR TUESDAY
AFTERNOON AND EVENING DUE TO UNCERTAINTY IN THE WIND FORECAST. DRY
CONDITIONS WITHIN THE WATCH AREA ARE STILL ANTICIPATED WITH RH
LEVELS DROPPING BELOW 15 PERCENT TUESDAY AFTERNOON. NEW MODEL DATA
HOWEVER IS LESS AGGRESSIVE WITH WIND SPEEDS IN GENERAL FOR TUESDAY
AND IF THE 00Z MODELS SHOW THE SAME TREND...THE WATCH COULD POSSIBLY
BE CANCELLED OVERNIGHT.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR NVZ461-465.
AZ...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR AZZ102.
CA...NONE.
&&

SALMEN/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Apr 27, 5:16 AM PDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
516 AM PDT MON APR 27 2009

AZZ001>003-036-CAZ519>527-NVZ014>022-280400-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
516 AM PDT MON APR 27 2009 /516 AM MST MON APR 27 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDS ARE EXPECTED TO INCREASE TUESDAY AS A LOW PRESSURE SYSTEM IN
THE PACIFIC NORTHWEST STRENGTHENS. THERE IS POTENTIAL FOR
WIDESPREAD WIND GUSTS BETWEEN 35 AND 40 MPH AND LOW RELATIVE
HUMIDITY...CREATING CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF
CLARK...LINCOLN AND MOHAVE COUNTIES TUESDAY AFTERNOON AND EVENING.
A FIRE WEATHER WATCH HAS BEEN ISSUED. OTHERWISE...DRY WEST TO
SOUTHWEST FLOW WILL PERSIST TUESDAY THROUGH FRIDAY. A LOW PRESSURE
SYSTEM MOVING INTO NEVADA SATURDAY WILL BRING A CHANCE OF SHOWERS
TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 3:55 AM PDTFire Weather WatchVEFClark, Lincoln24 hr

Nearby

Wind Advisories in Nevada, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.